Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Prescribed with warfurin. Got side effects like kidney damage and bleeding. Suggest alternative medication

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
My doctor has given me a prescription for warfurin..generic name cumin. After reading the data sheet on warfurin with all the potential side effects, potential liver, kidney damage /problems, adverse interaction with green vegetables (leavy greens with vitamin K) and vitamin C, problems with bleeding (I'm 70 yrs old, live in rural Nevada, get bit by bugs, etc, cut myself occasionally while doing maintenance around my properly or working on my motorcycles) 30 miles from the nearest hospital, 20 minutes min for paramedic help, I, therefore refuse to take this poison!! By the way, I currently take .3mg Clonidines 2X daily, & 10mg Amlodipine once daily.
I came across RIVERAXABAN (FROM SANITIZER??) but the above info says Bayer. Riveraxaban doesn't appear any more safer than the warfurin from the previous info I've read on line. Neither data sheets on Warfurin or Riveraxaban say anything about interaction, good, bad or ugly, with the 2 meds I'm taking. At this point I'm considering taking neither and calling my Herbalist who has helped in past with alternatives to pharmaceuticals that have worked. (Years ago my doctor at Kaiser did this for me: but I can't belong to Kaiser living in Nevada). Your feedback please......and any alternative medication, i.e. herb or ? you'd recommend. Thank you. XXXX XXXX, XXXXXXX Nevada
Posted Sun, 27 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Raju A.T 5 hours later
Brief Answer:
Warfarin could pose risk

Detailed Answer:

Thanks for your query.

I agree with you that taking warfarin would surely pose risk in terms of bleeding. Alternate medications like herbal preparations can be tried, considering the indication for warfarin may not be strong. High altitude induces polycythemia which can present wrong lab reports as a result of acclimatization.

Rivaroxaban is similar to Warfarin in potency and side effect profile, most of the anticoagulants of the class present with same risk. Hence, planning on herbal preparation is good.

I am sorry, as I do not practice herbal medications I would be unable to advice you some. Do consult a herbal medication specialist for the cause.

Hope, I answered your query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor